Zoloft and Hair Loss
Zoloft, sertraline hydrochloride, has varying affects on humans and in some rare situations, it does cause hair loss in a small portion of patients.
Hair loss is a very uncommon side effect of Zoloft. The amount of people who will experience hair loss while on Zoloft are somewhere between one in a hundred and one in a thousand. This means that it is extremely rare that patients will experience it while on Zoloft.
Some patients who were already experiencing hair loss reported that their hair loss accelerated while on Zoloft. There are some things patients can do to help slow down and stop hair loss if it has begun while taking Zoloft.
Stopping Hair Loss
Patients who experience hair loss while on Zoloft can feel ashamed of their body. They want to find a way to stop the hair loss and feel confident again. Some patients have reported using hair re-growth treatments as a way to stop hair loss. These may prove helpful for some but there is no guarantee it will stop hair loss.
Other patients have recommended washing the hair less. Hair is typically lost in large clumps while shampooing. Patients have reported that by washing the hair less, less hair fell out. Patients have also stopped taking Zoloft to keep from losing hair. This may prove helpful but patients should consult a doctor first.
Consult with a Doctor
Patients experiencing any negative side effects while taking Zoloft should consult with their doctor. A physician may be able to help patients find alternative medication or help treat the side effects. Many patients who experienced hair loss while taking Zoloft decided to stop taking it. Because Zoloft can have very serious withdrawal symptoms, it is important that patients consult with a doctor before stopping Zoloft. To avoid withdrawal symptoms, doctors will give patients a schedule so they can slowly wean off the medication.
If Zoloft is the cause of the hair loss, it will stop when Zoloft is no longer in the blood stream. If Zoloft is not the cause, the hair loss will most likely continue.